Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 282, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 17, 2007, 10:18 PM CDT for Bowie County, Texas; 4 counties in Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 10:18 PM CDT (03:18 UTC)
- Expired
- Oct 17, 2007, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3303 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 3:38 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Oct 17, 3:38 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 338 PM CDT WED OCT 17 2007 .DISCUSSION... ONGOING SEVERE WEATHER THREAT...IS THE RESULT OF A STRONG NEGATIVELY TILTED SHORT WAVE MOVING OVER THE SOUTH CENTRAL U.S. THIS SHORT WAVE WILL MOVE RAPIDLY EAST TONIGHT...CREATING ENOUGH SHEAR TO CAUSE ISOLATED TORNADOES DURING THE EVENING. AFTER THE SHORT WAVE MOVES THROUGH TONIGHT...THINGS SHOULD BE A LOT CALMER THURSDAY AND FRIDAY. A BIG WARM UP ON TAP FOR THURSDAY WITH MAX TEMPERATURES REACHING NEAR 90 IN THE AFTERNOON. THEN...THE NEXT STRONG SHORT WAVE MAY MOVE THROUGH SUNDAY NIGHT AND MONDAY...BRINGING THE NEXT CHANCE OF SEVERE WEATHER. COOLER AIR WILL MOVE IN BY MONDAY AND TUESDAY OF NEXT WEEK AFTER THE SHORT WAVE MOVES THROUGH. && .AVIATION... WATER VAPOR IMAGERY SHOWS DRY...SW FLOW ALOFT OVER THE FOUR STATE AREA...WHILE KSHV 18Z SPECIAL RAOB HAS INCREASED LOW LEVEL MOISTURE TO 650MB...W/PWATS IN EXCESS OF 2 IN. MEANWHILE...UPPER NEGATIVELY TILTED TROUGH WAS EJECTING THROUGH CENTRAL TEXAS...AND DRYLINE IN WEST TEXAS HAS SURGED OFF THE CAPROCK. FIRST ROUND OF CONVECTION HAS MOVED THROUGH THE KSHV AREA...W/MORE EXPECTED AS THE DRYLINE/FRONT APPROACHES. EXPECT IFR/LIFR CONDITIONS TO PREVAIL AT MOST TAF SITES THROUGH NEAR SUNRISE THURSDAY...WHEN THE DRYLINE/COLD FRONT WILL BEGIN PUSHING THROUGH W-E THE AREA...RAPIDLY SCOURING LOWER LEVEL MOISTURE AND IMPROVING CONDITIONS MOST SITES TO VFR BY 18Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 91 58 83 / 30 0 0 0 MLU 69 90 58 81 / 50 10 0 0 DEQ 65 88 45 82 / 30 0 0 0 TXK 67 89 56 82 / 30 0 0 0 ELD 69 89 55 81 / 30 10 0 0 TYR 67 90 54 84 / 20 0 0 0 GGG 68 91 55 84 / 20 0 0 0 LFK 71 92 57 87 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/44
Hazardous weather outlook, Oct 17, 11:54 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT WED OCT 17 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. EXPECT STRONG THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTHWEST LOUISIANA...THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION...STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER EAST AND NORTHEAST TEXAS...AND NORTH LOUISIANA...AS MOIST AND UNSTABLE AIR MOVES NORTH FROM THE GULF OF MEXICO. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG DAMAGING WINDS... AND ISOLATED TORNADOES...WITH LARGE HAIL A SOMEWHAT LESSER THREAT... BUT STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE NEXT SIGNIFICANT EVENT IS EXPECTED SUNDAY INTO MONDAY. THIS WEATHER SYSTEM HAS A POTENTIAL FOR SEVERE WEATHER...BUT THERE IS STILL A LOT OF UNCERTAINTY AT THIS TIME AS TO TIMING AND LOCATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:36 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.